Alert archive / Washington / Storm Warnings in 2008

Storm Warning 5, NWS Seattle, WA

December 12, 2008

NWS Seattle, WA issued this storm warning at Dec 12, 2008, 3:32 PM PST. It took effect at Dec 13, 2008, 6:00 AM PST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 12, 2008, 3:32 PM PST (23:32 UTC)
In effect from
Dec 13, 2008, 6:00 AM PST
Expired
Dec 12, 2008, 9:11 PM PST
In force
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WHUS76 KSEW 122332
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
332 PM PST FRI DEC 12 2008

PZZ133-130745-
/O.EXT.KSEW.GL.W.0075.000000T0000Z-081213T1400Z/
/O.NEW.KSEW.SR.W.0005.081213T1400Z-081214T0200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
332 PM PST FRI DEC 12 2008

...GALE WARNING IN EFFECT FOR THE NORTHERN INLAND WATERS UNTIL
6 AM PST SATURDAY...
...STORM WARNING IN EFFECT FOR THE NORTHERN INLAND WATERS FROM
6 AM TO 6 PM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FOR SATURDAY. THE GALE WARNING
REMAINS IN EFFECT THROUGH TONIGHT.

 NORTHERLY FLOW WILL DEVELOP TONIGHT...AND THEN INCREASE TO STORM
FORCE ON SATURDAY AS COLD AIR POURS ACROSS THE AREA. THOSE
LOCATIONS WITH A NORTHERLY EXPOSURE WILL EXPERIENCE THE BRUNT OF
THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT OR TAKE
SHELTER UNTIL THE WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS
SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

PZZ132-130745-
/O.EXT.KSEW.GL.W.0074.000000T0000Z-081214T0200Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
332 PM PST FRI DEC 12 2008

...GALE WARNING IN EFFECT FOR THE EAST ENTRANCE TO THE STRAIT OF
JUAN DE FUCA UNTIL 6 PM PST SATURDAY...

THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM SATURDAY.

FOR MORE DETAILS...REFER TO THE COASTAL WATERS FORECAST...FZUS56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ135-130745-
/O.CON.KSEW.GL.W.0074.000000T0000Z-081213T1100Z/
PUGET SOUND AND HOOD CANAL-
332 PM PST FRI DEC 12 2008

...GALE WARNING REMAINS IN EFFECT FOR THE PUGET SOUND AND HOOD
CANAL UNTIL 3 AM PST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM SATURDAY.

FOR MORE DETAILS...REFER TO THE COASTAL WATERS FORECAST...FZUS56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-130745-
/O.CON.KSEW.GL.W.0074.000000T0000Z-081213T0800Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
332 PM PST FRI DEC 12 2008

...GALE WARNING REMAINS IN EFFECT FOR THE WEST ENTRANCE TO THE
STRAIT OF JUAN DE FUCA UNTIL MIDNIGHT PST TONIGHT...

A GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT.

FOR MORE DETAILS...REFER TO THE COASTAL WATERS FORECAST...FZUS56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131-130745-
/O.CON.KSEW.GL.W.0074.000000T0000Z-081213T1100Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
332 PM PST FRI DEC 12 2008

...GALE WARNING REMAINS IN EFFECT FOR THE CENTRAL STRAIT OF JUAN
DE FUCA UNTIL 3 AM PST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY. 

FOR MORE DETAILS...REFER TO THE COASTAL WATERS FORECAST...FZUS56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-130745-
/O.CON.KSEW.GL.W.0074.000000T0000Z-081214T0200Z/
ADMIRALTY INLET-
332 PM PST FRI DEC 12 2008

...GALE WARNING REMAINS IN EFFECT FOR THE ADMIRALTY INLET UNTIL
6 PM PST SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM PST SATURDAY. 

FOR MORE DETAILS...REFER TO THE COASTAL WATERS FORECAST...FZUS56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-130745-
/O.CON.KSEW.SR.W.0004.000000T0000Z-081213T1100Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
332 PM PST FRI DEC 12 2008

...STORM WARNING REMAINS IN EFFECT FOR THE COASTAL WATERS UNTIL
3 AM PST SATURDAY...

A STORM WARNING REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY. 

FOR MORE DETAILS...REFER TO THE COASTAL WATERS FORECAST...FZUS56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT OR TAKE
SHELTER UNTIL THE WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS
SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

PZZ110-130745-
/O.CON.KSEW.RB.Y.0045.000000T0000Z-081214T0200Z/
GRAYS HARBOR BAR-
332 PM PST FRI DEC 12 2008

...SMALL CRAFT ADVISORY FOR ROUGH BAR FOR THE GRAYS HARBOR BAR
REMAINS IN EFFECT UNTIL 6 PM PST SATURDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS REMAINS IN EFFECT
UNTIL 6 PM PST SATURDAY.

FOR MORE DETAILS...REFER TO THE COASTAL WATERS FORECAST...FZUS56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

WEATHER.GOV
1 follow-up statement
242 
WHUS76 KSEW 130511
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
911 PM PST FRI DEC 12 2008

PZZ150-153-156-170-173-176-131100-
/O.CAN.KSEW.SR.W.0004.000000T0000Z-081213T1100Z/
/O.EXA.KSEW.GL.W.0074.000000T0000Z-081213T1100Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 20 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 20 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 20 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 20 TO 60 NM-
WATERS FROM JAMES ISLAND TO POINT GRENVILLE 20 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 20 TO
60 NM-
911 PM PST FRI DEC 12 2008

...GALE WARNING IN EFFECT UNTIL 3 AM PST SATURDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 3 AM PST SATURDAY. THE STORM
WARNING HAS BEEN CANCELLED. FOR DETAILS REFER TO THE COASTAL
WATERS FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133-131315-
/O.EXT.KSEW.GL.W.0075.000000T0000Z-081214T1800Z/
/O.CAN.KSEW.SR.W.0005.081213T1400Z-081214T0200Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
911 PM PST FRI DEC 12 2008

...GALE WARNING NOW IN EFFECT UNTIL 10 AM PST SUNDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE STORM
WARNING. THE GALE WARNING IS NOW IN EFFECT UNTIL 10 AM PST
SUNDAY. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ135-131200-
/O.CAN.KSEW.GL.W.0074.000000T0000Z-081213T1100Z/
/O.NEW.KSEW.SC.Y.0191.081213T0511Z-081213T1200Z/
PUGET SOUND AND HOOD CANAL-
911 PM PST FRI DEC 12 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. THE GALE
WARNING HAS BEEN CANCELLED. FOR DETAILS REFER TO THE COASTAL
WATERS FORECAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ130-132-134-131100-
/O.EXT.KSEW.GL.W.0074.000000T0000Z-081213T1100Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-ADMIRALTY INLET-
911 PM PST FRI DEC 12 2008

...GALE WARNING NOW IN EFFECT UNTIL 3 AM PST SATURDAY...
FOR DETAILS REFER TO THE COASTAL WATERS FORECAST...FZUS56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ131-131100-
/O.CON.KSEW.GL.W.0074.000000T0000Z-081213T1100Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
911 PM PST FRI DEC 12 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PST SATURDAY...

FOR MORE DETAILS...REFER TO THE COASTAL WATERS FORECAST...FZUS56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-131315-
/O.CON.KSEW.RB.Y.0045.000000T0000Z-081214T0200Z/
GRAYS HARBOR BAR-
911 PM PST FRI DEC 12 2008

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
6 PM PST SATURDAY...

FOR MORE DETAILS...REFER TO THE COASTAL WATERS FORECAST...FZUS56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this storm warning went out at Dec 12, 3:22 PM PST, 10 minutes earlier.

Area forecast discussion, Dec 12, 3:22 PM PST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
322 PM PST FRI DEC 12 2008

.SYNOPSIS...A VERY DEEP 980 MB STORM SYSTEM ON THE NORTH WASHINGTON
COAST WILL MOVE EAST TO THE CENTRAL PUGET SOUND AREA EARLY THIS
EVENING THEN EAST OF THE CASCADES OVERNIGHT. COLD MODIFIED ARCTIC
AIR WILL FILTER OUT OF THE FRASER VALLEY EARLY SATURDAY THEN SURGE
SOUTH ACROSS THE AREA SATURDAY AFTERNOON AND SATURDAY NIGHT.
MOISTURE WILL OVERRUN THE ARCTIC AIR GIVING SHOW SHOWERS SATURDAY
NIGHT AND SUNDAY. DRY AND COLD CONDITIONS WILL PREVAIL MON AND TUE.
THERE IS A CHANCE OF SNOW MID WEEK AS A COLD DISTURBANCE DROPS
SOUTHEAST FROM ALASKA. DRY AND VERY COLD CONDITIONS WILL RETURN
TOWARD THE END OF THE WEEK.

&&

.SHORT TERM...A TIGHT...DEEP 980 MB LOW IS MOVING OVER THE OLYMPIC
MOUNTAINS AT THIS TIME AND WILL MOVE INTO THE PUGET SOUND AREA EARLY
THIS EVENING. WHILE MESOSCALE FEATURES AT THE LEE OF THE MOUNTAINS
WILL DESTROY THE CENTRAL CIRCULATION...IT APPEARS THAT A BENT BACK
OCCLUSION WILL GIVE QUITE WINDY CONDITIONS TO THE INTERIOR FOR THE
REMAINDER OF THIS AFTERNOON AND THROUGH THIS EVENING. HURRICANE
FORCE WEST TO NORTHWEST WINDS HAVE BEEN REPORTED AT DESTRUCTION
ISLAND WITH SOLID HIGH WIND ON THE COAST FROM KUIL TO KHQM. HIGH
WIND WARNINGS ARE IN EFFECT THERE AND WILL CONTINUE THROUGH AT LEAST
THE EVENING. A WIND ADVISORY HAS BEEN ISSUED FOR LAND AREAS OF THE
INTERIOR FROM THE SKAGIT-SNOHOMISH COUNTY LINE SOUTHWARD FOR SOUTH
WINDS 30 MPH GUST 45 MPH LATE THIS AFTERNOON AND EVENING. AS THE LOW
PASSES BY TO THE EAST EXPECT WIND ADVISORY WESTERLIES TO SURGE EAST
THROUGH THE STRAIT OF JUAN DE FUCA AND AFFECT THE AREAS ALONG THE
STRAIT OF JUAN DE FUCA AND ADMIRALTY INLET...PLACES LIKE PORT
ANGELES...PORT TOWNSEND...AND WHIDBEY ISLAND.

CONCERNING LOWLAND SNOW...CONFIDENCE IN THE DETAILS CONTINUES TO BE
POOR THRU THU. TEMPERATURES IN THE BENT BACK FEATURE HAVE FALLEN TO
AROUND 40 AT PLACES LIKE KUIL. SO EXPECT THE MARINE AIR TO BE MILD
ENOUGH AS IT FLOODS INLAND OVER THE NEXT FEW HOURS TO KEEP
PRECIPITATION IN THE INTERIOR THIS EVENING IN THE FORM OF RAIN BUT
WITH LOW SNOW LEVELS AROUND 1000-1200 FT. AS THE EVENING WEARS
ON...EXPECT SOME POSSIBLE SLUSHY ACCUMULATIONS OF 1 TO 3 INCHES OF
SNOW IN A PUGET SOUND CONVERGENCE ZONE OR REMNANT DEFORMATION ZONE
NORTH OF SEATTLE...AND IN THE EAST PUGET SOUND LOWLANDS ADJACENT TO
THE CASCADES. THE AREA OF DEFORMATION TO THE NORTH OF THE LOW ALSO
THREATENS TO GIVE HEAVIER PRECIPITATION RATES OVER THE NORTH INLAND
AREAS AND AREAS AROUND THE STRAIT...WITH COOL ENOUGH CONDITIONS TO
SUPPORT 1-3 INCHES OF SNOW. WILL MAINTAIN THE WINTER WEATHER
ADVISORY FOR THE NORTH INTERIOR TONIGHT...AND WILL AWAIT THE
FORMATION OF A CONVERGENCE ZONE OR A COOL ENOUGH DEFORMATION ZONE
LATER TONIGHT BEFORE ISSUING WINTER WEATHER ADVISORIES IN THE
LOWLANDS FURTHER SOUTH.

MAYBE WITH THE AID OF THE PASSING LOW...WILLIAMS LAKE TO BELLINGHAM
PRESSURE GRADIENTS WILL RAPIDLY INCREASE SATURDAY MORNING. EXPECT
MODIFIED ARCTIC AIR TO BEGIN FILTERING OUT OF THE FRASER AROUND 15Z
SAT THEN MERGE WITH LEFTOVER LOW LEVEL CONVERGENCE ZONE OR MID LEVEL
DEFORMATION ZONE MIDDAY. THIS AREA WILL WORK SOUTHWESTWARD AS AN
ARCTIC FRONT DURING THE AFTERNOON AND EVENING HOURS. MM5 SHOWS SOLID
GALE FORCE OUTFLOW THROUGH THE FRASER AND NORTHERN WATERS STARTING
SAT MORNING. WHILE WINDS IN THE PUGET SOUND AREA ARE NEVER THAT
STRONG...THEY ARE STILL SOLIDLY OVER 25 KT. WILL INDICATE WINDY
CONDITIONS DEVELOPING OVER THE CENTRAL SOUND ZONES SAT AND MORNING
HIGHS WITH TEMPERATURES GRADUALLY FALLING BELOW FREEZING BY
AFTERNOON. THE FREEZE WILL BE A FEW HOURS FASTER OVER THE NORTH
INTERIOR AND WILL OCCUR DURING THE EVENING OVER THE SOUTHWEST
INTERIOR AND ALONG THE COAST.

MODELS CONTINUE TO SHOW THE REDEVELOPMENT OF A 518 DAM 500 MB LOW
OFF CAPE FLATTERY SUN MORNING THEN DROP IT S THROUGH MON. WITH THIS
DEVELOPMENT...MOISTURE GETS STREWN OVER THE TOP OF DRY COLD AIR IN
THE INTERIOR. WILL IT SNOW IN THE LOWLANDS? PROBABLY...BUT AT THIS
TIME MODELS ARE SHOWING SHOWERY PRECIPITATION AND AMOUNTS IN THE
INCH OR TWO RANGE. IF A SMALL SYSTEM DEVELOPS OVER THE WARM PACIFIC
WATERS...ANYTHING GOES...SO CONFIDENCE IN THE COLD IS GOOD BUT IN
THE PRECIPITATION AMOUNTS IS LOW. ALBRECHT

.LONG TERM...LOOKS LIKE AN UNUSUALLY LONG STRETCH OF UNUSUALLY COLD
WEATHER NEXT WEEK. BOTH THE GFS AND ECMWF KEEP A LONGWAVE TROUGH
CARVED OUT OVER THE WRN U.S. WITH NORTH-NORTHEAST FLOW ALOFT
BRINGING IN REINFORCING COLD CONTINENTAL POLAR AIR MASSES. THERE IS
FAIRLY GOOD AGREEMENT WITH THE EXTENDED MODELS IN BRINGING A
SHORTWAVE DOWN THE B.C. AND PAC NW COAST ON WED AND WED NIGHT. GIVEN
THE COLD AIR MASS IN PLACE...SNOW WOULD LIKELY RESULT DOWN TO SEA
LEVEL...EXCEPT ALONG THE IMMEDIATE COAST.       HANER

&&

.AVIATION...DELAYED.

&&

.MARINE...DELAYED.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER STORM WARNING FOR THE OLYMPICS AND CASCADES.
    .HIGH WIND WARNING FOR THE NORTH AND CENTRAL COAST.
    .HIGH WIND WATCH THROUGH SATURDAY AFTERNOON FOR WESTERN WHATCOM
     COUNTY...THE SAN JUAN ISLANDS...AND WESTERN SKAGIT COUNTIES.
    .WIND ADVISORY STRAIT OF JUAN DE FUCA AND ADMIRALTY INLET
     ZONES...AND FOR THE LOWLAND INLAND ZONES EVERETT SOUTH.
    .WINTER WEATHER ADVISORY STRAIT OF JUAN DE FUCA ZONES...
     SAN JUAN ISLANDS...NORTHWEST INTERIOR...AND WESTERN
     WHATCOM COUNTY.
    .COASTAL FLOOD ADVISORY...EAST STRAIT...NORTHWEST INTERIOR...
     AND GREATER PUGET SOUND/HOOD CANAL AREA.
PZ...STORM WARNING IN EFFECT FOR THE COASTAL WATERS NORTH INLAND
WATERS.
    .GALE WARNING IN EFFECT FOR THE REMAINING WATERS.
    .SMALL CRAFT ADVISORY IN EFFECT FOR ROUGH GRAYS HARBOR
     BAR CONDITIONS.

WEATHER.GOV/SEATTLE

In the hours before

Local storm report, Dec 12, 11:18 AM PST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
1118 AM PST FRI DEC 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1114 AM     HIGH SUST WINDS  4 ENE VAIL              46.86N 122.58W
12/12/2008  M45 MPH          THURSTON           WA   TRAINED SPOTTER

            GUST TO 61 MPH. POWER FLICKERING AND TREETOPS ARE
            SNAPPING.

&&

GRUB

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 11, 4:25 PM PSTGale WarningSEW4 days
Dec 11, 4:25 PM PSTSmall Craft Advisory for Rough BarSEW3 days
Dec 11, 4:25 PM PSTSmall Craft Advisory for WindsSEW11 hr
Dec 11, 9:16 PM PSTHigh Wind WarningSEW25 hr
Dec 12, 3:18 AM PSTCoastal Flood AdvisorySEWSan Juan13 hr
Dec 12, 4:46 AM PSTHigh Wind WatchSEWSan Juan17 hr
Dec 12, 5:08 AM PSTWinter Weather AdvisorySEWSan Juan23 hr
Dec 12, 8:46 AM PSTWind AdvisorySEW13 hr

Nearby

Storm Warnings in Washington, 2008Every storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.